Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 4, NWS Omaha, NE

March 29, 20084 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Mar 29, 2008, 3:52 AM CDT for 4 counties in Nebraska. It took effect at Mar 29, 2008, 11:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 3:52 AM CDT (08:52 UTC)
In effect from
Mar 29, 2008, 11:00 AM CDT
Expired
Mar 29, 2008, 3:55 PM CDT
In force
5 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE

The radar

The Sioux Falls radar (KFSD), 152 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1995 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 290852
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CDT SAT MAR 29 2008

NEZ011-012-016-017-291800-
/O.NEW.KOAX.WI.Y.0004.080329T1600Z-080329T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE
352 AM CDT SAT MAR 29 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

SOUTHEASTERLY WINDS WILL INCREASE TO 25 TO 30 MPH THIS AFTERNOON
WITH GUSTS UP TO 45 MPH POSSIBLE. THE STRONG WINDS ARE IN RESPONSE
TO DEVELOPING LOW PRESSURE ACROSS THE WESTERN HIGH PLAINS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DEWALD
2 follow-up statements
000 
WWUS73 KOAX 291650
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1150 AM CDT SAT MAR 29 2008

NEZ011-012-016-017-292300-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-080329T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE
1150 AM CDT SAT MAR 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

SOUTHEASTERLY WINDS OF 25 TO 30 MPH ARE EXPECTED THIS AFTERNOON
WITH GUSTS UP TO 45 MPH POSSIBLE. THE STRONG WINDS ARE IN RESPONSE
TO DEVELOPING LOW PRESSURE ACROSS THE WESTERN HIGH PLAINS. THE
WIND SHOULD BEGIN TO SUBSIDE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GRIFFIS
000 
WWUS73 KOAX 292055
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 PM CDT SAT MAR 29 2008

NEZ011-012-016-017-292200-
/O.CAN.KOAX.WI.Y.0004.000000T0000Z-080329T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE
355 PM CDT SAT MAR 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. THEREFORE THE WIND
ADVISORY IS CANCELLED.

$$

BG/JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:08 AM CDT, 44 minutes earlier.

Area forecast discussion, Mar 29, 3:08 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT SAT MAR 29 2008

.DISCUSSION...

OVERALL AN UNSETTLED PERIOD FOR TONIGHT THROUGH EARLY SUNDAY...AND
ESPECIALLY FOR SUNDAY NIGHT THROUGH MONDAY.

THERE IS ONE VERY SUBTLE WAVE PUSHING THROUGH THE WESTERN HIGH PLAINS
EARLY THIS MORNING WHICH WILL ROTATE THROUGH THE NORTHERN PLAINS
AND UPPER MISSISSIPPI RIVER VALLEY THIS AFTERNOON. DUE TO SUCH DRY
LOW LEVELS...FEEL THAT PRECIP POTENTIAL IS NIL TODAY...EXCEPT SOME
SPOTTY SPRINKLES POSSIBLY ACROSS NORTHEAST NEBRASKA THIS MORNING.
BUT MUCH BETTER CHANCES DEVELOPING OVERNIGHT. BREEZY TO WINDY
CONDITIONS EXPECTED TODAY IN RESPONSE TO A TROUGH OF LOW PRESSURE
DEVELOPING ALONG THE FRONT RANGE RESULTING IN MIXING TO ABOUT 850
MB. THIS SHOULD YIELD HIGHS INTO THE 50S...OR ABOUT A DEGREE OR
TWO JUST SHY OF MOS GUIDANCE VALUES. FEEL THAT EXTREME NORTHEAST
NEBRASKA COULD ALSO FLIRT WITH WIND ADVISORY CRITERIA OF SUSTAINED
30 MPH WINDS...THUS WILL ISSUE AN NPW FOR AREAS NORTH OF A LINE
FROM KBVN TO KOFK TO KLCG FOR LATE MORNING THROUGH LATE AFTERNOON.

OVERNIGHT AS THE FRONT DRAWS NEAR THEN MOVES INTO THE CWFA AFTER
MIDNIGHT...SCATTERED SHOWERS COULD DEVELOP THROUGH THE NIGHT. JUST
SOME SPOTTY COVERAGE IN THE EVENING AS MOISTURE DEEPENS WITH INCREASING
WAA...BUT BLOSSOMING OVERNIGHT. HAVE MY DOUBTS WELL SEE MUCH THUNDER
OVERNIGHT GIVEN BEST INSTABILITY REMAINS SOUTH ACROSS KS/MO. WILL
STILL MAINTAIN LIKELY POPS OVERNIGHT CENTRAL CWFA WITHIN REGION OF
BEST BAROCLINIC ZONE NEAR FRONTAL VICINITY. PRECIP POTENTIAL WILL
MOSTLY BE ALONG/SOUTHEAST OF I80 SUNDAY TAPERING TO LITTLE CHANCE
ACROSS NORTHEAST NEBRASKA. FAIRLY DECENT BUST POTENTIAL ON TEMPS
FOR SUNDAY BASED ON WHERE THE RAIN SETS UP AND WHERE THE
BAROCLINIC ZONE ALOFT SETS UP.

THE MOST INTERESTING PERIOD WILL BE SUNDAY NIGHT AND MONDAY AS THE
NEXT WAVE PUSHES INTO THE REGION. STRONG CYCLOGENESIS NOTED ON THE
MODELS WITH ELEVATED INSTABILITY NOTED MUCH FURTHER NORTH WELL
INTO OUR REGION. THERE ARE SOME TIMING DISCREPANCIES NOTED ON THE
MODELS...AND GENERALLY PREFERRED THE SLOWER NAM SOLUTION. BEST
CHANCE FOR PRECIP WILL COME AFTER MIDNIGHT SUNDAY AND CONTINUE
THROUGH MIDDAY MONDAY. MOSTLY RAIN...WITH SCATTERED TO NUMEROUS
THUNDERSTORMS DEVELOPING ALONG/SOUTH OF I80 AND POSSIBLY MIXED
WITH SNOW ALONG THE SOUTH DAKOTA BORDER. SWODY2 PLACES SLGHT RISK OF
SEVERE STORMS UP TO KFNB AND THIS ACTUALLY SEEMS REASONABLE GIVEN
MODEL DYNAMICS AND AMOUNT OF MOISTURE MOVING NORTHWARD. SEVERE
THREAT WILL LINGER MONDAY JUST SOUTHEAST OF THE CWFA...WHILE WE
DEAL WITH COLDER AIR FILTERING IN ON THE BACKSIDE OF THE SFC LOW.
THIS SHOULD LEAD TO A RAIN/SNOW MIXTURE ACROSS NORTHEAST NEBRASKA
MONDAY...AND RAIN OR SCATTERED THUNDERSTORMS ACROSS SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA...BUT DIMINISHING THROUGH THE DAY. ALSO COULD SEE
SOME SCATTERED SNOW SHOWERS MONDAY NIGHT ALONG/NORTHEAST OF A LINE
FROM KBVN TO KOMA TO KSDA AS WE REMAIN ON THE BACKSIDE OF THE
SURFACE LOW. . AREAS ACROSS NORTHEAST NEBRASKA COULD SEE SOME
MINOR SNOW ACCUMS AS THIS WEATHER EVEN WINDS DOWN.

DID REMOVE THE CHANCE FOR THUNDER ON WEDNESDAY AS IT APPEARS THAT
QUALITY MOISTURE WILL NOT BE ABLE TO MOVE THIS FAR NORTH THAT
FAST. ACTUALLY...NORTHERN AREAS COULD STILL SEE A RAIN/SNOW
MIXTURE LATE TUESDAY NIGHT/EARLY WEDNESDAY AS THE WAVE MOVES THROUGH.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 03/30 06Z.

SE SFC WINDS INCREASING TO 15-25 KTS AFT 29/16Z...OTHERWISE VFR
CONDITIONS THROUGH 30/00Z...BECOMING MVFR 30/00Z-30/06Z AS LOW
LEVEL MOISTURE SPREADS NORTH INTO THE AREA IN ADVANCE OF COLD
FRONT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON
     FOR NEZ011-012-016-017.

IA...NONE.
&&

DEWALD/FOBERT
Hazardous weather outlook, Mar 28, 4:46 PM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT FRI MAR 28 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-291200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
446 PM CDT FRI MAR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT AND EARLY
SUNDAY MORNING ACROSS PORTIONS OF SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA...MAINLY SOUTH OF INTERSTATE 80. THUNDERSTORM ARE LIKELY LATE
SUNDAY NIGHT...MAINLY SOUTH OF A LINE FROM FREMONT TO SHELBY IOWA.
UNSETTLED WEATHER WILL CONTINUE FROM WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

GRIFFIS

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.